61 yea old male underwent a recent CABG (on plavix) who came with sudden diffuse hemorrhagic rash and purpura as shown in pictures. Much more prominent in legs than the abdomen, very minimal on upper extremities and back. Otherwise everything else normal. No fever, no leukocytosis, not in any distress, GFR almost 50. Do you think plavix can cause that?

3 Likes

LikeAnswersShare
? ANTI PLATELET (PLVIX) INDUCED ITP SHOULD BE EVALUATED PROPERLY
Thanks Dr. Kute Ankush
0

View 6 other replies

Yes ITP due to antiplatelets Review the doses
Thanx dr Ashok Leel
0

View 5 other replies

SUGGESTIVE. Of ..VASCULOPATHY POSSIBLY. . ANTIPLATELET. INDUCED
Clopidogrel alone or in combination with ecosprin is known to cause bleeding disorders It can cause diffuse alveolar bleeding and diffuse hemorrhagic rash However other causes of bleeding need to be ruled out 1) Please do PT, PTT and INR to rule out bleeding disorders 2) Coagulation factor level can be checked - as low coagulation factor can cause similar problem 3) Anti-nuclear antibody, Anti glomerular basement membrane antibody, Cryoglobulins can be checked to rule out autoimmune cause of bleeding 4) Platelet count need to be checked 5) Finally if no other cause is found - then it can be labelled as clopidogrel associated bleeding - which requires stopping of clopidogrel
Until recently, it has been traditional practice in most cardiac surgical centers to have patients stop taking aspirin 5 to 7 days before surgery to reduce the risk of bleeding. I dont know wheter was this precaution taken or not !!!
*ITP DUE TO ANTIPLATELET ** DRUG REACTION ( MAY BE DUE TO SUDDEN STOPPAGE OR PROLONGED USE ) NEEDS FURTHER INVESTIGATION AND EVALUATION TO CONCLUDE.
Thanks Dr kute Ankush
0

View 2 other replies

May be due to antiplatelet drug induced ITP NEEDS FURTHER EVALUATION ON URGENT BASIS.
Thanks Dr @Biranchi Narayan Mallik Sir
0
IT'S A..CASE OF.. ? VASCULOPATHY.. ? ANTIIPLATELET INDUCED ITP..
Tnx Dr Gyanendranath Tripathy
0

View 1 other reply

May be a severe case of vascular purpura or Shambergs disease
YES PLAVIX INDUCED PURPURIC RASHES
Load more answers